Q: I’ve been on Prempro for ten years. I’m quite concerned about the potential side effects of synthetic hormones, and now I want off. I started weaning myself and can go three to four days without a hot flash, and they haven’t been unbearable. My question is, is it better or worse to be taking this once every three to four days?

A: Weaning off HRT gradually to prevent an onslaught of symptoms is generally considered preferable to going “cold-turkey.” This is true with any form of HRT, not just synthetic forms. But if doing so causes more frequent or severe symptoms, then it could be placing additional stress on your body and not such a great idea.

You may need help with implementing another method for weaning off Prempro. Take a look at our article on what to expect when you’re stopping HRT. We have also created a Health Program especially for women getting off HRT, where you can receive one-on-one guidance from our Nurse–Educators. Call us at 1-800-448-4919 for more information.

Return to:

Wean off HRT safely, relieve symptoms & avoid rebound effects with our exclusive Program.

Our Getting Off HRT Program takes the guesswork out of easing off hormone therapy toward natural menopause relief.